Reply
 
LinkBack Thread Tools Search this Thread
Old Feb 16th, 2017, 07:22 AM   1
koalakj
Waiting To Try (WTT)
New BnB member
 
Join Date: Feb 2017
Posts: 1

Spotting first month off the pill?


Hi all,

I just stopped taking birth control pills for the first time in 12 years. I had my regular seven-day period (my periods have always been long) and just didn't take the next pack. But, a few days after my period ended, I noticed some very light pink spotting. The next day (yesterday) and today, I've also had light spotting, but now it's more brown. I'm now around day 12 of my cycle (I think), and it's almost as if my period never quite ended.

Is this a cause for concern? Or is my body just readjusting weirdly?

I have my annual appointment with my gynecologist in April, so I can certainly follow up then, but any shared experiences with this would be so appreciated--I'm nervous!

Thanks!



Status: Offline
 
Old Feb 16th, 2017, 10:30 AM   2
karoolia
On a break (TTC)
Active BnB Member
 
Join Date: Jan 2017
Location: Iowa, USA
Posts: 241
I have heard many different experiences from women who have gone off the pill. For some it is as if they were never on it and others have spotting, shorter or longer cycles, etc.

I just went off myself. My withdrawal bleed was just 3 days (normal for me) and then I did have light spotting for 2-3 days after (so up to CD5/6). Add in the extra days for your longer period and it doesn't sound that off to me.

I wouldn't worry about it yet, but if it happens again I would check in with your doctor.



Status: Offline
 
Old Feb 17th, 2017, 08:40 AM   3
MindUtopia
Mum (Mom)
BnB Addict
 
 
Join Date: Jan 2012
Location: Dorset, UK
Posts: 8,846
I would say it's nothing to be concerned about. Breakthrough bleeding (which is what that is) is not uncommon when you start or stop the pill. It's also normal for some women to get a 'period' when they first stop (like you would on your pill break each month), but then get their actual period again later that month. The bleeding you get every month on the pill isn't a real period, so you can end up with two periods in one month even when you first stop until your cycle re-starts itself. Also, if you are someone who would spot anyway during the month (some women do) or who has irregular cycles, then the pill will masking by preventing it and keeping you very regular, then you stop and you'll get spotting or weird cycles because that's just what your body would do if it wasn't being forced into a certain cycle. You shouldn't spot every month as it can be a sign of hormonal issues, so if it happens every month for the next few months, it could be something to get checked out, but I suspect it's just a bit of breakthrough bleeding, which is really normal.



 
Status: Offline
 

SEO by vBSEO